Alert archive / Ohio / Flash Flood Warnings in 2011
Flash Flood Warning 17, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 10, 2011, 6:20 PM EDT for Hocking County, Pickaway County, Ross County, Ohio. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 6:20 PM EDT (22:20 UTC)
- Expired
- May 11, 2011, 1:15 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hocking County, OH, Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:44 PM EDT | FLOOD | 3 N Kingston, OH | 2 FT WATER FLOWING ACROSS HWY 159. |
| May 10, 7:00 PM EDT | FLASH FLOOD | Laurelville, OH | TIME IS ESTIMATED. SEVERAL EVACUATIONS AND ROADS CLOSED ACROSS SOUTHWEST HOCKING COUNTY. VEHICLES WERE WASHED OFF OF ROADWAYS AND OCCUPANTS NEEDED TO BE RESCUED. |
| May 10, 7:45 PM EDT | FLASH FLOOD | 5 S Adelphi, OH | REPORTS OF PEOPLE TRAPPED IN HOMES DUE TO HIGH WATER...WITH RAPID RISES ALONG ROUTE ROUTE 327 IN SOUTHWEST HOCKING COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
529
WGUS51 KILN 102220
FFWILN
OHC073-129-141-110115-
/O.NEW.KILN.FF.W.0017.110510T2220Z-110511T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
620 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN HOCKING COUNTY IN CENTRAL OHIO...
SOUTHEASTERN PICKAWAY COUNTY IN CENTRAL OHIO...
EASTERN ROSS COUNTY IN SOUTHWEST OHIO...
* UNTIL 915 PM EDT.
* AT 614 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED AS MUCH AS
2 INCHES OF RAIN HAS FALLEN SINCE JUST BEFORE 5 PM.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
1.5 TO 2 INCHES POSSIBLE THROUGH 915 PM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CIRCLEVILLE...
HOCKING HILLS STATE PARK...LAURELVILLE...KINGSTON AND ADELPHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
3917 8279 3917 8292 3919 8297 3948 8293
3962 8297 3956 8284 3956 8273 3946 8250
$$4 follow-up statements
864
WGUS71 KILN 110031
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
831 PM EDT TUE MAY 10 2011
OHC129-110038-
/O.CAN.KILN.FF.W.0017.000000T0000Z-110511T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKAWAY OH-
831 PM EDT TUE MAY 10 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
PICKAWAY COUNTY HAS BEEN CANCELLED...
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
3917 8279 3917 8292 3919 8297 3948 8293
3947 8274 3956 8273 3946 8250
$$
OHC073-141-110115-
/O.CON.KILN.FF.W.0017.000000T0000Z-110511T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOCKING OH-ROSS OH-
831 PM EDT TUE MAY 10 2011
...FLASH FLOOD WARNING CONTINUES FOR EASTERN ROSS AND SOUTHWESTERN
HOCKING COUNTIES UNTIL 915 PM EDT...
AT 826 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EARLIER EXCESSIVE
RAINFALL WAS PRODUCING FLASH FLOODING ALONG ROUTE 327 IN SOUTHWEST
HOCKING COUNTY. RAPID RISES ALONG PIKE RUN AND SALT CREEK WERE
OCCURRING...WITH WATER SURROUNDING HOMES IN FAR SOUTHWEST HOCKING
COUNTY.
RADAR INDICATED THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA.
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH
FLOODING TO CONTINUE TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOCKING HILLS
STATE PARK AND KINGSTON.
IN ADDITION...FLOODING IS EXPECTED TO OCCUR IN...ADELPHI...
HALLSVILLE...LONDONDERRY...MOORESVILLE...RICHMOND DALE...SCIOTO TRAIL
STATE PARK AND SOUTH BLOOMINGVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
3917 8279 3917 8292 3919 8297 3948 8293
3947 8274 3956 8273 3946 8250
$$851
WGUS71 KILN 110101
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
901 PM EDT TUE MAY 10 2011
OHC073-141-110115-
/O.CON.KILN.FF.W.0017.000000T0000Z-110511T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOCKING OH-ROSS OH-
901 PM EDT TUE MAY 10 2011
...FLASH FLOOD WARNING CONTINUES FOR SOUTHEASTERN ROSS AND
SOUTHWESTERN HOCKING COUNTIES UNTIL 915 PM EDT...
AT 856 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EXCESSIVE
RAINFALL WAS PRODUCING FLASH FLOODING IN SOUTHWEST HOCKING COUNTY.
EVACUATIONS WERE TAKING PLACE ALONG ROUTE 327.
RADAR INDICATED THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA.
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH
FLOODING TO CONTINUE TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOCKING HILLS
STATE PARK...LONDONDERRY...MOORESVILLE...RICHMOND DALE AND SOUTH
BLOOMINGVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
3917 8279 3917 8292 3918 8295 3919 8297
3947 8274 3945 8255
$$071
WGUS51 KILN 110105
FFWILN
OHC073-141-110245-
/O.EXT.KILN.FF.W.0017.000000T0000Z-110511T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
905 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN HOCKING COUNTY IN CENTRAL OHIO...
SOUTHEASTERN ROSS COUNTY IN SOUTHWEST OHIO...
* UNTIL 1045 PM EDT.
* AT 900 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EARLIER
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING IN SOUTHWEST
HOCKING COUNTY. WITH HEAVY RAIN HAVING NOT OCCURRED SINCE 730
PM...THERE WERE SOME REPORTS OF STREAMS RECEDING. HOWEVER...
ADDITIONAL RAINFALL IS MOVING BACK INTO THE WARNED AREA.
* RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED
AREA WITH ANOTHER INCH POSSIBLE THROUGH 1045 PM EDT. RUNOFF FROM
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO CONTINUE TO
OCCUR. ADDITIONAL RISES ARE POSSIBLE ALONG THE ALREADY FLOODED
AREA OF ROUTE 327.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOCKING HILLS
STATE PARK...RICHMOND DALE AND LONDONDERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
3917 8279 3917 8292 3918 8295 3919 8297
3947 8274 3945 8255
$$499
WGUS51 KILN 110231
FFWILN
OHC073-141-110515-
/O.EXT.KILN.FF.W.0017.000000T0000Z-110511T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN HOCKING COUNTY IN CENTRAL OHIO...
SOUTHEASTERN ROSS COUNTY IN SOUTHWEST OHIO...
* UNTIL 115 AM EDT.
* AT 1025 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EARLIER
EXCESSIVE RAINFALL CONTINUED TO PRODUCE FLASH FLOODING ALONG ROUTE
327 IN SOUTHWEST HOCKING COUNTY. WATER RESCUES WERE ONGOING...AND
ADDITIONAL RAINFALL IS CURRENTLY FALLING OVER THE SAME AREA.
* RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED
AREA WITH ANOTHER 1 TO 1.5 INCHES POSSIBLE THROUGH MIDNIGHT EDT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
CONTINUE TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOCKING HILLS
STATE PARK...SOUTH BLOOMINGVILLE...LONDONDERRY AND RICHMOND DALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
3917 8279 3917 8292 3918 8295 3919 8297
3947 8274 3945 8255
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 10, 4:05 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 10, 4:05 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 405 PM EDT TUE MAY 10 2011 .SYNOPSIS... A MID LVL RIDGE AXIS LOCATED FROM THE WESTERN GREAT LAKES SOUTHWARD TO THE LOWER MISSISSIPPI VALLEY WILL MOVE SLOWLY EAST ACROSS THE FORECAST AREA THROUGH THE END OF THE WORK WEEK. MEANWHILE...A WARM FRONTAL BOUNDARY WILL REMAIN ACROSS THE REGION...EVENTUALLY WASHING OUT BY THE END OF THE WORK WEEK. SUMMER-LIKE TEMPERATURES CAN BE EXPECTED DURING THIS PERIOD. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE NEAR TERM FORECAST WILL BE ACTIVE AS MESOSCALE INTERACTIONS ARE ONGOING AT THE TIME OF ISSUANCE. A TANDEM OF WEAK VORT MAXES WILL SLIDE SE ACRS THE REGION LATE THIS AFTN AND EVENING. THESE WEAK FEATURES WILL INTERACT WITH A WARM FRONT ACRS THE REGION TO PRODUCE SHOWERS AND THUNDERSTORMS. VERY HIGH CAPE VALUES PER 18Z ILN SPECIAL SOUNDING...AROUND 3500 J/KG...ALONG WITH AMPLE SHEAR...WILL RESULT IN MULTICELL AND SUPERCELL CLUSTERS. SUPERCELLS WILL BE PROLIFIC HAIL PRODUCES AND WILL LIKELY RESULT IN SOME DAMAGING WINDS. GIVEN THAT STORM MOTIONS ARE AROUND 20 MPH...AND THE THREAT THAT SOME LOCATIONS MAY SEE TRAINING STORMS...FLOODING WILL ALSO BE A CONCERN. HAVE GONE WITH FAIRLY HIGH POPS OVER THE WESTERN AND SOUTHERN PARTS OF THE CWFA WHERE FORCING WILL BE MAXIMIZED. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT ACRS THESE AREAS UNTIL 8 PM EDT. A SOUTHWARD TREND AND AN GRADUAL DECREASING TREND OF CONVECTION ARE EXPECTED THIS EVENING INTO THE EARLY MORNING HOURS AS SURFACE BASED INSTABILITY WANES AND FORCING WANES AS WELL. OVERNIGHT LOWS WILL FALL INTO THE LOWER AND MID 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... A SUMMER-LIKE PATTERN IS IN THE OFFING DURING THE SHORT TERM PERIOD. A MID LVL RIDGE AXIS WILL SLOWLY MOVE EAST ACRS THE FORECAST AREA THROUGH THE PERIOD. HOWEVER...THE RIDGE WILL NOT BRING COMPLETE DRY WEATHER AS A WARM AND HUMID AIRMASS WILL BE IN PLACE. THIS...ALONG WITH WEAK LOW LEVEL FORCING AND WEAK WX DISTURBANCES ROTATING THROUGH THE UPPER LEVEL FLOW...WILL RESULT IN CHANCES OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCES WILL LIKELY OCCUR DURING THE PEAK HEATING OF THE DAY INTO THE EVENING HOURS. HIGHS IN THE LOWER AND MID 80S AND LOWS IN THE LOWER AND MID 60S ARE EXPECTED WEDNESDAY AND THURSDAY. ON FRIDAY...MORE CLOUD COVER A LITTLE HIGHER CHC FOR PCPN WILL TEMPER HIGHS DOWN INTO THE UPPER 70S TO THE LOWER 80S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A HIGHLY AMPLIFIED UPPER LEVEL FLOW PATTERN IS ANTICIPATED DURING THE LONG TERM PERIOD. IN FACT...THE FLOW WILL BECOME BLOCKY IN NATURE AND WILL RESULT IN LARGE SYNOPTIC SCALE SYSTEMS TO MOVE MORE NORTH TO SOUTH THAN WEST TO EAST. HAVE USED A BLEND OF THE NCEP/HPC GUIDANCE AND THE 00Z ECMWF TO KEEP SOME CONTINUITY TO THE FORECAST AS WELL AS TO BETTER COLLABORATE WITH SURROUNDING OFFICES. AN UPR LEVEL CLOSED LOW IS FORECAST TO MOVE SLOWLY SOUTHWARD FROM THE MID MS RIVER VALLEY INTO THE LOWER GULF COAST STATES FROM SATURDAY INTO MONDAY. AS THIS OCCURS...A COLD FRONT WILL SLIDE FROM NORTH TO SOUTH ACRS THE AREA FRIDAY NIGHT INTO SATURDAY. A MOISTURE FETCH OFF THE ATLANTIC WILL BE PULLED BACK WEST INTO THE REGION...RESULTING IN THE THREAT FOR PCPN. HAVE KEPT BOTH A CHANCE OF SHOWERS AND THUNDERSTORMS GOING SATURDAY INTO SATURDAY NIGHT...TRANSITIONING OVER TO A CHANCE OF SHOWERS ON SUNDAY AS INSTBY DECREASES WITH A COOLER AIRMASS. MODEL TRENDS INDICATE THAT THE THREAT OF PCPN WILL BE SLOW TO EXIT THE REGION SUNDAY NIGHT INTO MONDAY GIVEN THE SLOW MOVEMENT OF SYNOPTIC SYSTEMS. SFC HIGH PRESSURE IS POISED AT THIS TIME TO BUILD INTO THE REGION MONDAY NIGHT INTO TUESDAY WHICH SHOULD ALLOW THE REGION TO DRY OUT BY THEN. TEMPERATURES THROUGH THE PERIOD WILL SHOW A COOLING TREND GIVEN CLOUDS...PCPN AND A NORTHEAST SFC WIND FLOW. COULD EVEN BE COOLER THAN CURRENTLY FORECAST...BUT WILL NOT GO THAT EXTREME AT THIS TIME. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG INSTABILITY GRADIENT CURRENTLY EXTENDING FROM CENTRAL INDIANA DOWN INTO NORTHERN KENTUCKY. AS SURFACE BOUNDARY CONTINUES TO LIFT NORTHEAST THROUGH EARLY EVENING...AIRMASS WILL CONTINUE TO DESTABILIZE ACROSS OUR AREA. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO FILL IN THROUGH LATE AFTERNOON...ESPECIALLY ALONG AND SOUTHWEST OF A KDAY TO KILN LINE. AREA OF PCPN SHOULD THEN PUSH SOUTHEAST OF OUR AREA THROUGH EARLY EVENING. MODELS ARE HINTING AT SOME FOG AND LOWER CLOUDS LATER TONIGHT. TOUGH TO DISCOUNT THIS COMPLETELY WITH HIGH BUILDING IN ALOFT BUT THIS WILL LIKELY DEPEND TO SOME DEGREE ON HOW MUCH PCPN WE END UP GETTING LATER THIS AFTERNOON. WILL HEDGE FOR NOW AND KEEP ANY CIGS VFR LATER TONIGHT AND JUST BRING IN SOME MVFR VSBY RESTRICTIONS. AIRMASS WILL DESTABILIZE ONCE AGAIN THROUGH THE DAY ON WEDNESDAY BUT WE ARE LACKING A FORCING MECHANISM SO ANY THUNDERSTORM DEVELOPMENT SHOULD BE MORE ISOLATED THROUGH THE AFTERNOON HOURS. OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...HICKMAN AVIATION...JGL
Hazardous weather outlook, May 10, 9:22 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 922 AM EDT TUE MAY 10 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111330- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 922 AM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. SOME FLOODING ISSUES MAY ARISE WHERE WHERE THUNDERSTORMS TRAIN OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Local storm report, May 10, 5:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 3 SW BEAVER 39.00N 82.86W
05/10/2011 E0.88 INCH PIKE OH PUBLIC
&&
HATZOSLocal storm report, May 10, 5:56 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL KRZT CHILLICOTHE APT 39.44N 83.02W
05/10/2011 E0.75 INCH ROSS OH PUBLIC
REPORTED BY AN EMPLOYEE OF THE CHILLICOTHE ROSS COUNTY
AIRPORT. ALSO RECORDED A WIND GUST TO 45 MPH.
&&
HATZOSLocal storm report, May 10, 6:12 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 SE ROCKFORD 40.65N 84.58W
05/10/2011 E0.75 INCH MERCER OH PUBLIC
&&
HATZOSSpecial weather statement, May 10, 6:17 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT TUE MAY 10 2011
OHZ034-035-043-102300-
AUGLAIZE OH-MERCER OH-SHELBY OH-
617 PM EDT TUE MAY 10 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...EASTERN MERCER
AND AUGLAIZE COUNTIES THROUGH 700 PM EDT...
AT 614 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEPTUNE...
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. A TRAINED SPOTTER REPORTED PENNY SIZE HAIL WITH THIS STORM
NEAR MENDON IN MERCER COUNTY.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...NEW
BREMEN...NEW KNOXVILLE...WAPAKONETA...BOTKINS AND ANNA.
ALSO...BULKHEAD...BUCKLAND...MOULTON...LAKE LORAMIE STATE PARK...
KETTLERSVILLE...FRYBURG...MCCARTYVILLE AND SWANDERS ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4059 8404 4039 8407 4032 8426 4052 8458
4060 8459 4069 8451
HATZOSSpecial weather statement, May 10, 6:17 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT TUE MAY 10 2011
OHZ064-065-073-074-082-088-102315-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-PIKE OH-ROSS OH-SCIOTO OH-
617 PM EDT TUE MAY 10 2011
...STRONG THUNDERSTORMS EXPECTED ACROSS THE AREA THROUGH 715 PM
EDT...
SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
SOUTH CENTRAL OHIO THROUGH 715 PM.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
IN ADDITION...HEAVY RAIN IS LIKELY WITH THE STORMS AND MAY LEAD TO
LOCALIZED FLOODING.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HOCKING HILLS STATE
PARK...ROSEMOUNT...SOUTH WEBSTER...SCIOTODALE AND NEW BOSTON.
ALSO...SOUTH BLOOMINGVILLE...PIKE COUNTY AIRPORT...LONDONDERRY...
OMEGA...RICHMOND DALE...GIVENS...LINN AND BEAVER ARE NEAR THE PATH OF
THESE STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3939 8250 3937 8252 3936 8274 3918 8276
3916 8278 3896 8280 3894 8275 3886 8275
3885 8265 3876 8265 3873 8270 3876 8299
3951 8294 3964 8280 3939 8236
BINAULocal storm report, May 10, 6:19 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL MENDON 40.67N 84.52W
05/10/2011 E0.75 INCH MERCER OH TRAINED SPOTTER
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:14 AM EDT | Special Weather Statement | ILN | Perry | 46 min |
| May 10, 9:57 AM EDT | Special Weather Statement | ILN | Hardin | 63 min |
| May 10, 2:52 PM EDT | Special Weather Statement | ILN | Mercer | 68 min |
| May 10, 3:55 PM EDT | Special Weather Statement | ILN | Mercer | 65 min |
| May 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 48 min |
| May 10, 4:01 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer | 59 min |
| May 10, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 32 min |
| May 10, 4:32 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Ross | 58 min |
| May 10, 4:40 PM EDT | Special Weather Statement | ILN | Scioto | 35 min |
| May 10, 4:47 PM EDT | Areal Flood Advisory | ILN | Ross | 118 min |
| May 10, 4:51 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
| May 10, 5:09 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer, Shelby | 66 min |
| May 10, 5:22 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 53 min |
| May 10, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 50 min |
| May 10, 5:46 PM EDT | Special Weather Statement | ILN | Brown | 29 min |
| May 10, 6:07 PM EDT | Areal Flood Advisory | ILN | Hocking, Pickaway | 3 hr |
| May 10, 6:17 PM EDT | Special Weather Statement | ILN | Auglaize | 43 min |
| May 10, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 39 min |
| May 10, 6:31 PM EDT | Special Weather Statement | ILN | Brown | 59 min |
| May 10, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 45 min |
| May 10, 6:47 PM EDT | Special Weather Statement | ILN | Auglaize | 28 min |
| May 10, 7:14 PM EDT | Flash Flood Warning | ILN | Pike, Scioto | 5 hr |
| May 10, 7:27 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 48 min |
Nearby
Flash Flood Warnings in Ohio, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.